Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 3, 1999, 7:36 AM CST for Christian County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1999, 7:36 AM CST (13:36 UTC)
- Expired
- Apr 3, 1999, 10:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Christian County, MO
The radar
The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 031338 FFWSGF MOC043-031640- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 736 AM CST SAT APR 3 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 1015 AM CST * AT 729 AM CST...THE SPRINGFIELD DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORM EXTENDED FROM SPOKANE TO BRUNER. THIS STORM WAS MOVING NORTHEAST AT 45 MPH. * DOPPLER RADAR HAS INDICATED THAT ONE AND A HALF INCHES OF RAIN HAS FALLEN DURING THE PAST HOUR OVER CHRISTIAN COUNTY. THIS WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS ALONG WITH LOW WATER CROSSINGS. THIS HEAVY RAINfFALL WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS. FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS WILL OCCUR WITH THESE STORMS. DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS LOW WATER CROSSINGS. D.STEINMETZ/FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 4:26 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 3, 4:26 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 426 AM CST SAT APR 3 1999 FORECAST ISSUES: SEVERE THUNDERSTORM POTENTIAL THIS MORNING. WITH A TOUCH OF SEVERE WEATHER EARLIER THIS MORNING IN CHRISTIAN COUNTY AND A WATCH BEING ISSUE FOR THE AREA...WL MAKE THIS AN ABBREVIATED FORECAST DISCUSSION. SEVERE THUNDERSTORMS WHICH DEVELOPED OVER THE ERN TX PNHDL AND IN WRN KANSAS HAVE CONTINUE TO PROGRESS EAST OVERNIGHT ACROSS CENTRAL KANSAS AND NORTHERN OKLAHOMA. WHILE THE THUNDERSTORM LINE IS MOVING FARTHER AWAY FROM THE UPPER JET SUPPORT...LOW LVL CONVERGENCE AND SOME HELP FROM AN INTENSIFYING LOW LVL JET HAS ALLOWED STORMS TO PROPAGATE EAST. I FEEL THAT MODERATE INSTABILITY ACROSS THE FORECAST AREA AND EXPECTED LOW LVL MSTR CONVERGENCE WL ALLOW THESE STORMS TO CONTINUE ACROSS OUR FORECAST AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS APPEAR LIKELY THROUGHOUT THE DAY WITH GRADUAL IMPROVEMENT ACROSS THE AREA LATER TONIGHT. VESPER
In the hours before
Special weather statement, Apr 3, 3:46 AM CST, 3 hours 50 minutes before
KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104-031015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 AM CST SAT APR 3 1999 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9 AM FOR THE SOUTHEAST KANSAS COUNTIES OF BOURBON...CHEROKEE...AND CRAWFORD... AND FOR VERNON...BARTON...JASPER...NEWTON...MCDONALD...ST CLAIR...CEDAR...DADE...LAWRENCE...BARRY...BENTON...HICKORY... POLK...GREENE...CHRISTIAN...STONE...AND TANEY COUNTIES OF SOUTHWEST AND CENTRAL MISSOURI. A LINE OF THUNDERSTORMS WHICH DEVELOPED FRIDAY EVENING OVER WESTERN KANSAS AND THE EASTERN PORTIONS OF THE TEXAS PANHANDLE HAS CONTINUED TO MOVE RAPIDLY EAST ACROSS CENTRAL KANSAS AND OKLAHOMA OVERNIGHT. AS THIS LINE OF THUNDERSTORMS MOVES INTO SOUTHEAST KANSAS...AND SOUTHWEST AND CENTRAL MISSOURI EARLY THIS SATURDAY MORNING...DAMAGING WINDS UP TO 80 MPH ARE POSSIBLE ALONG WITH LARGE HAIL ARE POSSIBLE. EMERGENCY MANAGEMENT AND SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS MORNING.
Special weather statement, Apr 3, 3:46 AM CST, 3 hours 50 minutes before
KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104-031015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 AM CST SAT APR 3 1999 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9 AM FOR THE SOUTHEAST KANSAS COUNTIES OF BOURBON...CHEROKEE...AND CRAWFORD... AND FOR VERNON...BARTON...JASPER...NEWTON...MCDONALD...ST CLAIR...CEDAR...DADE...LAWRENCE...BARRY...BENTON...HICKORY... POLK...GREENE...CHRISTIAN...STONE...AND TANEY COUNTIES OF SOUTHWEST AND CENTRAL MISSOURI. A LINE OF THUNDERSTORMS WHICH DEVELOPED FRIDAY EVENING OVER WESTERN KANSAS AND THE EASTERN PORTIONS OF THE TEXAS PANHANDLE HAS CONTINUED TO MOVE RAPIDLY EAST ACROSS CENTRAL KANSAS AND OKLAHOMA OVERNIGHT. AS THIS LINE OF THUNDERSTORMS MOVES INTO SOUTHEAST KANSAS...AND SOUTHWEST AND CENTRAL MISSOURI EARLY THIS SATURDAY MORNING...DAMAGING WINDS UP TO 80 MPH ARE POSSIBLE ALONG WITH LARGE HAIL ARE POSSIBLE. EMERGENCY MANAGEMENT AND SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIS MORNING.
Special weather statement, Apr 3, 7:25 AM CST, 11 minutes before
KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104-031345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 725 AM CST SAT APR 3 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR BOURBON... CHEROKEE...AND CRAWFORD COUNTIES OF SOUTHEAST KANSAS...AND VERNON... BARTON...JASPER...NEWTON...AND MCDONALD COUNTIES OF SOUTHWEST MISSOURI. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 AM FOR ST CLAIR...CEDAR...DADE...LAWRENCE...BARRY...BENTON...HICKORY... POLK...GREENE...CHRISTIAN...STONE...AND TANEY COUNTIES OF SOUTHWEST AND CENTRAL MISSOURI. THUNDERSTORMS HAVE PROGRESSED EAST OF SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI. THE SEVERE WEATHER THREAT THIS MORNING FOR THOSE AREAS HAS ENDED. THE POTENTIAL STILL EXISTS FOR SEVERE WEATHER TO OCCUR IN THE REMAINING COUNTIES OF THE WATCH AREA. DAMAGING WINDS UP TO 80 MPH ARE POSSIBLE ALONG WITH HAIL THE SIZE OF QUARTERS. VESPER
Special weather statement, Apr 3, 7:25 AM CST, 11 minutes before
KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104-031345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 725 AM CST SAT APR 3 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR BOURBON... CHEROKEE...AND CRAWFORD COUNTIES OF SOUTHEAST KANSAS...AND VERNON... BARTON...JASPER...NEWTON...AND MCDONALD COUNTIES OF SOUTHWEST MISSOURI. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 AM FOR ST CLAIR...CEDAR...DADE...LAWRENCE...BARRY...BENTON...HICKORY... POLK...GREENE...CHRISTIAN...STONE...AND TANEY COUNTIES OF SOUTHWEST AND CENTRAL MISSOURI. THUNDERSTORMS HAVE PROGRESSED EAST OF SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI. THE SEVERE WEATHER THREAT THIS MORNING FOR THOSE AREAS HAS ENDED. THE POTENTIAL STILL EXISTS FOR SEVERE WEATHER TO OCCUR IN THE REMAINING COUNTIES OF THE WATCH AREA. DAMAGING WINDS UP TO 80 MPH ARE POSSIBLE ALONG WITH HAIL THE SIZE OF QUARTERS. VESPER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:53 AM CST | Severe Thunderstorm Warning | SGF | Christian | 47 min |
| Apr 3, 5:55 AM CST | Severe Thunderstorm Warning | SGF | Texas, Wright | 45 min |
| Apr 3, 6:08 AM CST | Severe Thunderstorm Warning | SGF | Shannon | 47 min |
| Apr 3, 6:51 AM CST | Severe Thunderstorm Warning | SGF | Stone | 49 min |
| Apr 3, 7:14 AM CST | Flash Flood Warning | SGF | Stone | 3 hr |
| Apr 3, 10:21 AM CST | Flash Flood Warning | SGF | Stone | 4 hr |
| Apr 3, 1:51 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone | 49 min |
| Apr 3, 2:06 PM CST | Tornado Warning | SGF | Stone | 34 min |
| Apr 3, 2:13 PM CST | Tornado Warning | SGF | Taney | 32 min |
| Apr 3, 2:29 PM CST | Severe Thunderstorm Warning | SGF | Christian | 61 min |
| Apr 3, 2:41 PM CST | Tornado Warning | SGF | Christian | 59 min |
| Apr 3, 2:45 PM CST | Severe Thunderstorm Warning | SGF | Taney | 35 min |
| Apr 3, 2:56 PM CST | Flash Flood Warning | SGF | Christian, Stone, Taney | 4 hr |
| Apr 3, 2:56 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Webster | 49 min |
| Apr 3, 3:13 PM CST | Severe Thunderstorm Warning | SGF | Ozark | 62 min |
| Apr 3, 3:13 PM CST | Severe Thunderstorm Warning | SGF | Wright | 62 min |
| Apr 3, 3:22 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
| Apr 3, 3:55 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Texas | 65 min |
| Apr 3, 4:10 PM CST | Severe Thunderstorm Warning | SGF | Howell, Ozark | 65 min |
| Apr 3, 4:23 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 47 min |
| Apr 3, 4:42 PM CST | Severe Thunderstorm Warning | SGF | Dent | 63 min |
| Apr 3, 5:06 PM CST | Severe Thunderstorm Warning | SGF | Oregon | 64 min |
| Apr 3, 5:12 PM CST | Flash Flood Warning | SGF | Oregon | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.